Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 159, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 24, 2010, 9:53 PM CST for Barry County, Lawrence County, Newton County, Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 24, 2010, 9:53 PM CST (03:53 UTC)
- Expired
- Nov 25, 2010, 4:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 10:45 PM CST | FLASH FLOOD | Monett, MO | HIGHWAY 60 FLOODED AND CLOSED. |
| Nov 24, 10:50 PM CST | FLASH FLOOD | 3 Ssw Neosho, MO | SECTION OF HIGHWAY D AT BUFFALO CREEK. |
| Nov 24, 11:15 PM CST | FLASH FLOOD | Neosho, MO | INTERSECTION OF D HIGHWAY AND DONIPHAN RD IN NEOSHO FLOODED AND BEING CLOSED. |
| Nov 24, 11:38 PM CST | FLASH FLOOD | Monett, MO | KYLER ST AND 60 HIGHWAY INTERSECTION IS FLOODED. EISENHOWER ST IS IMPASSABLE. CLEVELAND ST AND 4TH ST INTERSECTION IS FLOODED. |
| Nov 24, 11:40 PM CST | FLASH FLOOD | 4 Ese Neosho, MO | A SECTION OF HIGHWAY HH NEAR ITS INTERSECTION WITH RAVIN ROAD WAS FLOODING AND BEING CLOSED OFF TO MOTORISTS. |
| Nov 24, 11:54 PM CST | FLASH FLOOD | 4 Wsw Monett, MO | A SECTION OF HIGHWAY 97 IS FLOODED AND IN THE PROCESS OF BEING CLOSED OFF TO MOTORISTS. THE FLOODED AREA IS APPROXIMATELY ONE MILE NORTH OF PULASKIFIELD. |
| Nov 25, 2:30 AM CST | FLASH FLOOD | Pierce City, MO | HIGHWAY 97 CLOSED BETWEEN FRONT STREET AND NEWMAN AVENUE DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
848
WGUS53 KSGF 250353
FFWSGF
MOC009-109-145-251000-
/O.NEW.KSGF.FF.W.0159.101125T0353Z-101125T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CST WED NOV 24 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 AM CST THURSDAY.
* AT 946 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS
ALREADY FALLEN ACROSS THE WARNED AREA THIS EVENING...WITH
ADDITIONAL MODERATE TO HEAVY RAINFALL SPREADING IN FROM OKLAHOMA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE C JUST SOUTH OF MCDOWELL...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE...
HIGHWAY 97 JUST SOUTH OF HIGHWAY 37 AT PIERCE CITY...
ROUTE W AT SHOAL CREEK NEAR RITCHEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3675 9408 3676 9463 3705 9462 3706 9410
3705 9407 3696 9406 3713 9362 3683 9363
3672 9407
$$
SCHAUMANN2 follow-up statements
168
WGUS73 KSGF 250608
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 AM CST THU NOV 25 2010
MOC009-109-145-251000-
/O.CON.KSGF.FF.W.0159.000000T0000Z-101125T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-NEWTON MO-BARRY MO-
1208 AM CST THU NOV 25 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR
NEWTON...NORTHERN BARRY AND SOUTHERN LAWRENCE COUNTIES...
AT MIDNIGHT CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. BARRY COUNTY EMERGENCY MANAGEMENT REPORTS THAT A SECTION OF
HIGHWAY 97 IS FLOODED AND CLOSED JUST NORTH OF PULASKIFIELD...WITH A
FEW ROADS CLOSED IN THE CITY OF MONETT. IN NEWTON COUNTY...LAW
ENFORCEMENT REPORTS THAT A SECTION OF HIGHWAY HH IS CLOSED NEAR THE
INTERSECTION OF RAVIN ROAD...WITH A FEW ROADS CLOSED IN THE CITY OF
NEOSHO.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE C JUST SOUTH OF MCDOWELL...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE...
HIGHWAY 97 JUST SOUTH OF HIGHWAY 37 AT PIERCE CITY...
ROUTE W AT SHOAL CREEK NEAR RITCHEY.
DOPPLER RADAR INDICATES THAT ONE TO THREE INCHES OF RAIN HAS FALLEN
DURING THE PAST THREE HOURS...WITH AN ADDITIONAL INCH OF RAIN
POSSIBLE FOR THE REST OF THE OVERNIGHT HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3675 9408 3676 9463 3705 9462 3706 9410
3705 9407 3696 9406 3713 9362 3683 9363
3672 9407
$$713
WGUS73 KSGF 250954
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CST THU NOV 25 2010
MOC009-109-145-251004-
/O.EXP.KSGF.FF.W.0159.000000T0000Z-101125T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-NEWTON MO-BARRY MO-
354 AM CST THU NOV 25 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM CST FOR NEWTON...
NORTHERN BARRY AND SOUTHERN LAWRENCE COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN WILL CONTINUE ACROSS THE AREA...AS A
RESULT THE AREA WILL BE PLACED UNDER AN AREAL FLOOD WARNING SHORTLY.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3675 9408 3676 9463 3705 9462 3706 9410
3705 9407 3696 9406 3713 9362 3683 9363
3672 9407
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 6:12 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Nov 24, 6:12 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CST WED NOV 24 2010 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... STRONG CONVECTION HAD ORGANIZED IN A SOUTHWEST TO NORTHEAST AXIS FROM NEAR JOPLIN TO THE LAKE OF THE OZARKS ALONG A PREFRONTAL TROUGH. MEANWHILE A WARM FRONT HAD LIFTED NORTH AND EAST AND EXTENDED FROM NEAR THE LAKE OF THE OZARKS TO NEAR WEST PLAINS. MODEST INSTABILITY WAS NOTED SOUTH OF THE WARM FRONT WITH MIXED LAYERED CAPES OF 500-700 J/KG AND 0-1 KM CAPE NEAR 300 J/KG IN SOUTHWEST MISSOURI. LOW LEVEL HELCITIES WERE MAXIMIZED NEAR THE WARM FRONT WITH DIMINISHING VALUES FARTHER WEST. SUPERCELLS WITH PERSISTENT CIRCULATION WERE FOCUSED NEAR THE INTERSECTION OF THE WARM FRONT AND PREFRONTAL TROUGH TO THE SOUTHWEST OF THE LAKE OF THE OZARKS. WITH DECREASING INSTABILITY PARAMETERS TO THE EAST...THESE STORMS WILL SHOW A GRADUAL DIMINISHING TREND EAST OF THE LAKE OF THE OZARKS. THE POTENTIAL FOR ADDITIONAL SUPERCELL DEVELOPMENT WILL CONTINUE INTO THE EARLY EVENING HOURS ALONG THE PREFRONTAL TROUGH. THE PRIMARY COLD FRONT EXTENDS FROM JUST EAST OF WICHITA TO NEAR ST. JOSEPH MISSOURI. THIS FRONT WILL CATCH UP WITH THE PREFRONTAL TROUGH BY EARLY EVENING THEN SURGE SOUTHEAST INTO THE OZARKS. EXPECT THUNDERSTORMS TO BECOME CONGEALED ALONG THE FRONT AS IT SWEEPS INTO THE OZARKS. WIND SHEAR WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT BUT INSTABILITY WILL WEAKEN WITH SUNSET AND MAY BE A LIMITING FACTOR TO SEVERE WEATHER. OVERALL THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE THROUGH THE EVENING HOURS MAINLY SOUTHEAST OF A PITTSBURG KANSAS TO VERSAILLES MISSOURI LINE. GIVEN THE EXTENT OF SHEAR AN ISOLATED TORNADO CANNOT IS POSSIBLE. FOSTER && .DISCUSSION... MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING CONVECTION AND THUNDERSTORM AND SEVERE POTENTIAL THIS AFTERNOON INTO THIS EVENING. THEN ATTENTIONS TURNS TO AN ARCTIC COLD FRONTAL PASSAGE LATE THIS EVENING INTO THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT...THEN MUCH COLDER TEMPERATURES AND WINTRY PRECIPITATION WILL BE POSSIBLE BEHIND THE FRONT LATE TONIGHT INTO THURSDAY. CURRENTLY...SURFACE WARM FRONT HAS LIFTED BACK INTO THE AREA AND GENERALLY EXTENDS FROM GAINSEVILLE TO SPRINGFIELD TO EL DORADO SPRINGS THIS AFTERNOON. TO THE EAST OF THE FRONT TEMPERATURES ARE IN THE LOWER 50S ACROSS CENTRAL MISSOURI WHILE TEMPERATURES HAVE WARMED INTO THE 70S ACROSS SOUTHEASTERN KANSAS WEST OF THE FRONT. DEWPOINTS ARE ALSO STREAMING BACK INTO THE AREA FROM THE SOUTHWEST TO THE NORTHEAST BEHIND THE WARM FRONT...AS VALUES HAVE RISEN INTO THE LOWER TO MIDDLE 60S. AS A RESULT OF THE WARMER TEMPERATURES AND DEWPOINTS INSTABILITY HAS INCREASED ACROSS THE FAR SOUTHWESTERN CWA. MLCAPE VALUES HAVE INCREASED INTO 250 TO 700 J/KG BEHIND THE WARM FRONT. WIND SHEAR IS VERY STRONG AS 0-6KG BULK SHEAR VALUES ARE GREATER THAN 70KTS ACROSS THE AREA...WHICH WILL BE SIGNIFICANT TO PRODUCE ORGANIZED STORMS THIS AFTERNOON AND EVENING. THE QUESTION IS DO WE HAVE ENOUGH INSTABILITY WITHOUT STRONG FORCING TO MAINTAIN STORMS AHEAD OF THE APPROACHING COLD FRONT. SUPERCELLS WILL BE POSSIBLE IF STORMS CAN MAINTAIN THEMSELVES AND NOT GET SHEARED APART. STORMS ARE STARTING TO INCREASE IN COVERAGE ACROSS THE NORTHEASTERN CWA GENERALLY ALONG AND NORTH OF A MCCUNE KANSAS TO STOCKTON MISSOURI LINE. A FEW OF THIS STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THE SHEAR VECTORS ARE ORIENTATED IN SUCH A WAY THAT TRAINING OF STORMS MAYBE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. DO NOT EXPECT WIDE SPREAD HEAVY RAINFALL AND FLOODING...BUT THERE WILL BE THE POSSIBILITY FOR ANY AREAS THAT RECEIVE MULTIPLE THUNDERSTORMS OVER THE SAME LOCATIONS. THE COLD FRONT IS BEGIN TO SURGE TO THE SOUTH ACROSS CENTRAL KANSAS THIS AFTERNOON. THE FRONT WILL STEADILY PUSH TO THE SOUTHEAST INTO THE CWA THIS EVENING. THIS FRONT WILL BE QUITE STRONG...SO THERE WILL BE ENOUGH FORCING TO DEVELOP ADDITIONAL THUNDERSTORMS ALONG THE FRONT. EXPECT A LINE OF STORMS TO DEVELOP NEAR THE NORTHWESTERN CWA BY THE EARLY TO MID EVENING HOURS THEN SWEEP TO THE SOUTHEAST. THE MAIN RISK WITH THESE STORMS WILL BE STRONG WINDS. IF ANY STORMS CAN DEVELOP AND REMAIN AHEAD OF THE FRONT THE WILL BE A LARGE HAIL AND ISOLATED TORNADO RISK DUE TO THE STRONG WIND SHEAR. WOULD EXPECT THE FRONT TO UNDER CUT THE FRONT AS IT PUSHED SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR WHICH WILL LIMIT THE HAIL AND TORNADO RISK...HOWEVER THERE COULD REMAIN A WIND RISK INTO THE OVERNIGHT HOURS. VERY COLD TEMPERATURES WILL QUICKLY SPREAD INTO THE AREA BEHIND THE FRONT TONIGHT. THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS...THE PRECIPITATION SHOULD END PRETTY QUICKLY BEHIND THE FRONT. HOWEVER...THE FRONT WILL BEGIN TO SLOW DOWN AS IT EXITS THE AREA OVERNIGHT INTO THURSDAY MORNING. THERE WILL BE AN UPPER LEVEL WAVE AND LIFT FROM THE UPPER LEVEL JET THAT REMAINS OVER THE AREA BEHIND THE FRONT. SO...EXPECT POST FRONTAL PRECIPITATION LATE TONIGHT INTO THURSDAY GENERALLY ALONG AND EAST OF THE INTERSTATE 44 CORRIDOR. THE 850MB FRONT WILL LAG BEHIND THE SURFACE FRONT SO WARMER TEMPERATURES WILL BE PRESENT ALOFT. THIS WILL ALLOW FOR A PERIOD OF FREEZING RAIN OR SLEET TOMORROW...WITH LIGHT ACCUMULATIONS POSSIBLE. THERE ARE STILL QUESTION ON THE EXACT LOCATION AND AMOUNTS OF ANY WINTRY WEATHER. THE 850MB FRONT WILL OVERTAKE THE AREA WHICH MAY ALLOW FOR A SLEET SNOW RISK BEFORE IT ENDS THURSDAY EVENING. AGAIN MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT WITH HIGHS ONLY EXPECTED TO WARM INTO THE 30S ON THURSDAY WITH LOWS DROPPING INTO THE TEENS THURSDAY NIGHT. GUSTY NORTHERLY WINDS WILL ACCOMPANY THE COLDER AIRMASS WHICH WILL ALLOW WIND CHILLS TO DROP INTO THE TEENS TO THE SINGLE DIGITS. ANOTHER STORM SYSTEM WILL IMPACT THE ARE EARLY NEXT WEEK BRINGING ADDITIONAL CHANCES FOR PRECIPITATION TO THE AREA. WISE && .AVIATION... FOR THE 12Z KSGF...KJLN AND KBBG TAFS...AN ACTIVE WEATHER PERIOD CAN BE EXPECTED DURING THIS FORECAST PERIOD. THUNDERSTORMS HAVE AND CONTINUE TO DEVELOP FROM NORTHEASTERN OKLAHOMA TO THE NORTHEAST INTO CENTRAL MISSOURI EARLY THIS EVENING. THESE THUNDERSTORMS ARE DEVELOPING AND TRACKING OVER THE SAME LOCATIONS AS PREVIOUS STORMS DID. CURRENTLY THUNDERSTORMS ARE AFFECTING THE KJLN AREA AND WILL CONTINUE TO DO SO THIS EVENING. THESE STORMS ARE MOVING TO THE NORTHEAST WITH THE WHOLE LINE GENERALLY SAGGING SOUTH. THESE STORMS MAY AFFECT THE KSGF IN THE NEXT HOUR OR TWO....WITH A COUPLE HOURS BEFORE THIS ACTIVITY AFFECTS THE KBBG SITE. IFR VISIBILITIES...HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. A COLD FRONT THAT IS CURRENTLY MOVING INTO SOUTHEAST KANSAS WILL CONTINUE TO RACE OFF TO THE SOUTHEAST TOWARDS AND THEN THROUGH THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. A LINE OF STORMS IS LIKELY TO DEVELOP ALONG THE FRONT AS IT PUSHES THROUGH THE AREA. WINDS WILL SHIFT TO THE NORTHWEST AND COULD BE GUSTY FOR A BIT BEHIND THE FRONT. A MUCH COLDER AIRMASS WILL QUICKLY SPREAD INTO THE AREA BEHIND THE FRONT WHICH MAY ALLOW FOR SOME LIGHT WINTRY MIX TO OCCUR. LITTLE TO ANY ACCUMULATIONS SHOULD OCCUR AT THE TAF SITE AS THE BETTER POTENTIAL WILL REMAIN SOUTH AND EAST OF THE TAF SITES. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 24, 9:26 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 926 PM CST WED NOV 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 926 PM CST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS SIGNIFICANT. THE THUNDERSTORM WIND RISK IS ELEVATED FOR WIND GUSTS OVER 60 MPH. THE HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF PING PONG BALLS. THE TORNADO RISK IS ELEVATED. THE FLOOD RISK IS ELEVATED. THE NON THUNDERSTORM WIND RISK IS LIMITED. THE FREEZING RAIN RISK IS LIMITED. THE EXTREME COLD RISK IS LIMITED. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR THROUGH THE LATE EVENING AND EARLY OVERNIGHT HOURS. DAMAGING WINDS GREATER THAN 60 MPH...HAIL TO THE SIZE OF PING PONG BALLS...AND ISOLATED TORNADOES WILL ALL REMAIN POSSIBLE. TORRENTIAL RAINFALL WILL ALSO LEAD TO A RISK FOR FLASH FLOODING. AS THIS ARCTIC COLD FRONT SWEEPS THROUGH THE REGION...BRISK AND GUSTY WINDS WILL SHIFT TO THE NORTH AND USHER IN A MUCH COLDER AIRMASS. WIND CHILLS IN THE TEENS TO THE SINGLE DIGITS ARE POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI LATE TONIGHT. IN ADDITION...PRECIPITATION IS EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX...WITH MINOR ICE ACCUMULATIONS POSSIBLE LATE TONIGHT ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN AREAL COVERAGE ON THANKSGIVING...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. MINOR ICE ACCUMULATIONS ARE EXPECTED... WITH ICE ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE ICE ACCUMULATION WILL LIKELY BE CONFINED TO ELEVATED OBJECTS INCLUDING BRIDGES AND OVERPASSES. MINOR SLEET AND SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE. MEANWHILE...WIND CHILLS IN THE UPPER SINGLE DIGITS AND TEENS WILL CONTINUE FROM THANKSGIVING INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR INTO THE EARLY OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Nov 24, 9:13 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 2 S WILLARD 37.28N 93.43W
11/24/2010 M1.00 INCH GREENE MO NWS EMPLOYEE
&&
JCOLUCCILocal storm report, Nov 24, 9:15 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL SPRINGFIELD 37.20N 93.29W
11/24/2010 E1.75 INCH GREENE MO EMERGENCY MNGR
&&
JCOLUCCILocal storm report, Nov 24, 9:24 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL SPRINGFIELD 37.20N 93.29W
11/24/2010 E1.50 INCH GREENE MO EMERGENCY MNGR
INTERSECTION OF NATIONAL AND BLAINE.
&&
JCOLUCCILocal storm report, Nov 24, 9:25 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL SPRINGFIELD 37.20N 93.29W
11/24/2010 E1.25 INCH GREENE MO PUBLIC
INTERSECTION OF WEST BYPASS AND CHESNUT.
&&
JCOLUCCILocal storm report, Nov 24, 9:26 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
11/24/2010 GREENE MO TRAINED SPOTTER
STORM SPOTTER OBSERVED SHINGLE DAMAGE OFF OF AN
OUTBUILDING NEAR THE OLD SPRINGFIELD CITY HALL.
&&
DCRAMERLocal storm report, Nov 24, 9:27 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL STRAFFORD 37.27N 93.12W
11/24/2010 E1.75 INCH GREENE MO EMERGENCY MNGR
INTERSECTION OF STATE HIGHWAY 744 AND I-44.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 6:36 PM CST | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 39 min |
| Nov 24, 6:37 PM CST | Tornado Warning | SGF | Camden, Miller | 38 min |
| Nov 24, 7:02 PM CST | Severe Thunderstorm Warning | SGF | Greene, Polk | 28 min |
| Nov 24, 7:11 PM CST | Tornado Warning | SGF | Polk | 19 min |
| Nov 24, 7:26 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 34 min |
| Nov 24, 7:34 PM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 56 min |
| Nov 24, 7:36 PM CST | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 54 min |
| Nov 24, 7:44 PM CST | Tornado Warning | SGF | Jasper, Newton | 46 min |
| Nov 24, 8:03 PM CST | Flash Flood Warning | SGF | Camden, Maries, Miller | 6 hr |
| Nov 24, 8:21 PM CST | Tornado Warning | SGF | Lawrence | 39 min |
| Nov 24, 8:24 PM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 36 min |
| Nov 24, 8:48 PM CST | Flash Flood Warning | SGF | Dade, Lawrence | 6 hr |
| Nov 24, 8:52 PM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 42 min |
| Nov 24, 9:25 PM CST | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Nov 24, 9:32 PM CST | Tornado Warning | SGF | Webster | 31 min |
| Nov 24, 9:46 PM CST | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Nov 24, 9:49 PM CST | Tornado Warning | SGF | Laclede, Wright | 56 min |
| Nov 24, 10:27 PM CST | Severe Thunderstorm Warning | SGF | Texas | 63 min |
| Nov 24, 10:45 PM CST | Tornado Warning | SGF | Barry, McDonald, Newton | 60 min |
| Nov 24, 11:22 PM CST | Tornado Warning | SGF | Dent | 38 min |
| Nov 25, 2:29 AM CST | Areal Flood Warning | SGF | Dallas, Polk | 9 hr |
| Nov 25, 3:55 AM CST | Winter Weather Advisory | SGF | Barry, Camden, Christian, Dade, Dallas, Dent and 20 more | 14 hr |
| Nov 25, 3:59 AM CST | Areal Flood Warning | SGF | Barry, Greene, Lawrence, Newton, Webster | 6 hr |
| Nov 25, 9:44 AM CST | Areal Flood Warning | SGF | Christian, Greene | 24 hr |
| Nov 25, 11:39 AM CST | Areal Flood Warning | SGF | Lawrence | 23 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.